Auslöser von Arzneiexanthemen: Absetzen, durchbehandeln oder desensibilisieren?

Translated title of the contribution: Triggers of exanthematous drug eruptions: Stop intake, treat through or desensitization?

Research output: Contribution to journalReview articlepeer-review

1 Scopus citations

Abstract

Drug hypersensitivity reactions affect over 7% of the population and are problematic both for patients and doctors. They frequently occur in the form of exanthematous drug eruptions. The clinical manifestation of delayed hypersensitivity reactions is very variable ranging from localized fixed drug eruptions to life-threatening, severe bullous mucocutaneous eruptions or systemic drug hypersensitivity syndromes. In the case of suspicion of an exanthematous drug eruption, the causality should initially be assessed according to the proposed algorithm. If both the chronology and the clinical symptoms are indicative of a delayed drug hypersensitivity reaction, the suspected drug should be avoided. Only in cases of urgent therapeutic indications and if alternative drugs are not available, the options of “treating through” and temporary tolerance induction by “desensitization” should be considered after an individual risk-benefit analysis.

Translated title of the contributionTriggers of exanthematous drug eruptions: Stop intake, treat through or desensitization?
Original languageGerman
Pages (from-to)29-35
Number of pages7
JournalHautarzt
Volume68
Issue number1
DOIs
StatePublished - 1 Jan 2017
Externally publishedYes

Fingerprint

Dive into the research topics of 'Triggers of exanthematous drug eruptions: Stop intake, treat through or desensitization?'. Together they form a unique fingerprint.

Cite this